MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PASSEO-18 2/120/150; PERIPHERAL DILATATION CATHETER

BIOTRONIK AG, BUELACH, SWITZERLAND PASSEO-18 2/120/150; PERIPHERAL DILATATION CATHETER
Model Number 366126
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/24/2019
Type of Reportable Event Malfunction
Event or Problem Description
The passeo-18 balloon catheter was selected for use.During the procedure, the balloon could not be inflated more than 2 atm.After removal, a hole was detected at the end of the balloon.
 
Additional Manufacturer Narrative
The returned instrument was subjected to a technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The technical investigation of the returned product revealed that both the balloon and the device shaft have fractured.The balloon shows clear signs of inflation.The balloon has burst transversally.Microscopic inspection of the balloon fragments showed several deep scratches in close vicinity of the fracture sites.The distal device shaft is severely deformed and has fractured, indicating high tensile force which was most likely applied after the balloon burst.Review of the production documentation of the product detailed above verified that the instrument was manufactured according to specifications and fulfilled all the requirements of in-process and final inspection.In addition to visual inspections each instrument is tested for air tightness by means of a helium leak test and a pressure test.Based on the conducted investigations of the device being subject to this complaint, no material or manufacturing related root cause could be determined.Due to the scratch marks in close vicinity to the fracture sites it seems likely that the balloon burst was induced by the patients anatomy and the fracture of the device shaft is most likely a secondary effect during withdrawal.

Brand Name
PASSEO-18 2/120/150
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
MDR Report Key9632163
Report Number1028232-2020-00401
Device Sequence Number2667621
Product Code LIT
UDI-Device Identifier07640130414686
UDI-Public07640130414686
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K072765
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model Number366126
Device Catalogue NumberSEE MODEL NO.
Device Lot Number03195963
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/07/2020
Initial Date Received by Manufacturer 01/24/2020
Supplement Date Received by Manufacturer05/05/2020
Initial Report FDA Received Date01/27/2020
Supplement Report FDA Received Date05/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1